Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 10, 2010, 3:00 AM MDT for Cherry County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2010, 3:00 AM MDT (09:00 UTC)
- Expired
- Aug 10, 2010, 8:49 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Cherry County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
358 WGUS53 KLBF 100900 FFWLBF NEC031-101500- /O.NEW.KLBF.FF.W.0027.100810T0900Z-100810T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT TUE AUG 10 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1000 AM CDT/900 AM MDT/ * AT 358 AM CDT/258 AM MDT/...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. WATER WAS RUNNING ACROSS HIGHWAY 83 AT MILE MARKER 165 IN THE VICINITY OF BROWNLEE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROWNLEE... HIGHWAY 83 CROSSING GOOSE CREEK...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND VALENTINE NATIONAL WILDLIFE REFUGE. LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082 $$ POWER
2 follow-up statements
766 WGUS73 KLBF 101211 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 AM CDT TUE AUG 10 2010 NEC031-101500- /O.CON.KLBF.FF.W.0027.000000T0000Z-100810T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHERRY NE- 711 AM CDT TUE AUG 10 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHERRY COUNTY UNTIL 1000 AM CDT/900 AM MDT/... AT 709 AM CDT/609 AM MDT/...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN SOUTHEAST CHERRY COUNTY AT MILE MARKER 165 ON HIGHWAY 83. WATER COVERS HIGHWAY 83. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROWNLEE... HIGHWAY 83 CROSSING GOOSE CREEK...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND VALENTINE NATIONAL WILDLIFE REFUGE. LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082 $$ POWER
469 WGUS73 KLBF 101449 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 949 AM CDT TUE AUG 10 2010 NEC031-101501- /O.CAN.KLBF.FF.W.0027.000000T0000Z-100810T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHERRY NE- 949 AM CDT TUE AUG 10 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN CHERRY COUNTY IS CANCELLED... THE THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS SOUTHEASTERN CHERRY COUNTY. HOWEVER...EXCESSIVE RUNOFF FROM THE HEAVY RAIN AND POOR DRAINAGE WILL LEAD TO MINOR FLOODING INTO THE AFTERNOON. A FLOOD ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4257 10020 4210 10019 4212 10084 4257 10082 $$ KECK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:14 AM MDT, 46 minutes earlier.
Area forecast discussion, Aug 10, 2:14 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 AM CDT TUE AUG 10 2010 .DISCUSSION... TSTM CHANCES REMAIN POSSIBLE TODAY...AS A SFC TROUGH WILL FOCUS CONVECTION FOR AREAS ALONG AND EAST OF HWY 83 BY LATER THIS AFTERNOON. DEPARTING MCS EARLY THIS MORNING WILL LIKELY LEAVE AN OUTFLOW BOUNDARY SOMEWHERE NORTH AND EAST OF THE BROKEN BOW AREA...WHICH MAY ENHANCE THE SEVERE WEATHER THREAT ACROSS THE EASTERN PORTIONS OF NORTH CENTRAL NEB THIS AFTERNOON. MOSTLY LARGE HAIL AND DAMAGING WINDS WOULD ACCOMPANY ANY SEVERE TSTM...BUT AN ISOLATED TORNADO MAY DEVELOP NEAR THE OUTFLOW BOUNDARY. SFC ANALYSIS LATER THIS MORNING WILL HOPEFULLY BE ABLE TO PIN POINT WHERE THIS OUTFLOW BOUNDARY WILL RESIDE THIS AFTERNOON. STORMS SHOULD EXIT THE AREA TONIGHT...WITH A DRY DAY ON TAP FOR WEDNESDAY. NEXT ROUND OF STORMS WILL COME THURSDAY AFTERNOON...AS A PRE FRONTAL TROUGH MOVES INTO THE AREA DURING PEAK HEATING. SHOULD SEE STORMS DEVELOP ALONG AND EAST OF THE TROUGH BY AFTERNOON...WITH STORMS CONTINUING INTO THURSDAY NIGHT AS THE ACTUAL COLD FRONT MOVES INTO THE AREA. FRONT SHOULD MOVE THROUGH FRIDAY...AND SCOUR OUT THE HIGH DEW POINTS. SOMEWHAT COOLER AIR WILL ALSO FILTER IN BEHIND THE FRONT FOR THE WEEKEND WITH HIGHS IN THE 80S. OVERALL THE WEEKEND IS LOOKING QUITE PLEASANT. && .AVIATION... ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH KLBF EARLY THIS MORNING AND RAINSHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE AT KVTN THROUGH THE EARLY MORNING. STRATUS EXPECTED AT BOTH SITES AROUND 12Z. CONDITIONS TO IMPROVE THROUGH MID MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...POWER
Hazardous weather outlook, Aug 9, 2:51 PM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT MON AUG 9 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT MON AUG 9 2010 /251 PM MDT MON AUG 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MODERATE INSTABILITY IS IN PLACE WHICH WILL ALLOW MANY OF THESE STORMS TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOWER AND MIDDLE WIND FIELDS ARE ONLY MARGINAL FOR SEVERE WEATHER PRODUCTION AND ONLY A FEW STORMS ARE EXPECTED TO PRODUCE DAMAGING WIND GUSTS AND LARGER HAIL. THIS AREA LOOKS TO BE LIMITED TO AREAS WEST OF HIGHWAY 83 THIS EVENING. THUNDERSTORM COVERAGE IS EXPECTED TO EXPAND ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...THOUGH A FEW STORMS WILL BE CAPABLE OF SMALL HAIL AND 40 MPH WIND GUSTS. LOCALIZED FLOODING MAY BE POSSIBLE IN AREAS THAT RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS...MAINLY ALONG AND EAST OF HIGHWAY 183 IN NORTH CENTRAL NEBRASKA...WITH NORTHERN HOLT COUNTY BEING MOST FAVORABLE FOR EXCESSIVE RUNOFF OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY EAST OF A LINE FROM SPRINGVIEW TO CURTIS. A STRONG TO SEVERE STORM IS POSSIBLE OVER BOYD...HOLT AND WHEELER COUNTIES. THUNDERSTORMS ARE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Aug 9, 10:00 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN 10 NE OSHKOSH 41.51N 102.21W
08/09/2010 M1.42 INCH GARDEN NE CO-OP OBSERVER
RAIN FELL IN LESS THAN AN HOUR.
&&
BTAYLORSpecial weather statement, Aug 9, 10:03 PM MDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1103 PM CDT MON AUG 9 2010 NEZ057>059-100445- KEITH NE-LINCOLN NE-PERKINS NE- 1003 PM MDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...NORTHEASTERN PERKINS AND WESTERN LINCOLN COUNTIES UNTIL 1045 PM MDT/1145 PM CDT/... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILD HORSE SPRING...OR 6 MILES NORTHEAST OF GRANT...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 90 AROUND 1140 PM CDT. SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 1145 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 9, 10:21 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1121 PM CDT MON AUG 9 2010 NEZ059-100500- LINCOLN NE- 1121 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL MIDNIGHT CDT... AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MOOREFIELD...OR 15 MILES NORTHEAST OF CURTIS...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 30 MILE MARKER 210 AROUND 1145 PM CDT. BRADY AROUND 1155 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Local storm report, Aug 9, 10:27 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND GST ARTHUR 41.57N 101.69W
08/09/2010 E65 MPH ARTHUR NE TRAINED SPOTTER
60 TO 65 MPH WINDS REPORTED BY TRAINED SPOTTER WITH VERY
HEAVY RAIN AND 100 YARD VISIBILITY
&&
KROBERGSpecial weather statement, Aug 9, 10:38 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1138 PM CDT MON AUG 9 2010 NEZ036-059-070-071-100530- FRONTIER NE-HAYES NE-LINCOLN NE-MCPHERSON NE- 1138 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER...EASTERN HAYES...WESTERN LINCOLN AND MCPHERSON COUNTIES UNTIL 1230 AM CDT... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRYON TO HAYES CENTER...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... SUTHERLAND RESERVOIR STATE RECREATION AREA AND SUTHERLAND AROUND 1145 PM CDT. HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND DICKENS AROUND 1150 PM CDT. HERSHEY AROUND MIDNIGHT CDT. WELLFLEET AND TRYON AROUND 1220 AM CDT. LAKE MALONEY STATRECREATION AREA AND NORTH PLATTE MILE AROUND 1225 AM CDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Local storm report, Aug 9, 10:58 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG ARTHUR 41.57N 101.69W
08/09/2010 ARTHUR NE TRAINED SPOTTER
TWO AND A HALF INCH DIAMETER TREE LIMBS DOWN IN ARTHUR.
&&
KROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Aug 9, 9:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| Aug 9, 9:26 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 49 min |
| Aug 9, 9:35 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 40 min |
| Aug 9, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Aug 9, 10:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Lincoln, McPherson | 47 min |
| Aug 9, 11:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Aug 9, 11:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 42 min |
| Aug 9, 11:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 32 min |
| Aug 10, 8:44 AM MDT | Areal Flood Advisory | LBF | Cherry | 19 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.